J'>http://pmid.us/22440400']J Oncol Pharm Pract. 2012 Mar 22. [Epub ahead of print]
→ source (external link)
Hair repigmentation associated with the use of lenalidomide: Graying may not be an irreversible process!
Dasanu CA, Mitsis D, Alexandrescu DT.
Department of Hematology-Oncology, St Francis Hospital and Medical Center, Hartford, CT, USA.
We report the first case of progressive hair repigmentation associated with the use of lenalidomide in an elderly patient with multiple myeloma. The influence of lenalidomide on follicular melanogenesis may involve removing the inhibitory influences of some cytokines such as IL-1, IL-6 and TNF-α. In addition, certain endocrine effects of lenalidomide on the hypophyseal-adrenal axis could explain its action on hair pigmentation. We further hypothesize that lenalidomide may be capable of stimulating migration and/or differentiation of melanocytes to promote repigmentation of gray hair follicles. Pending the clarification of how hair repigmentation occurs with lenalidomide, our observation materializes the concept that hair graying may not be an irreversible process, which opens avenues for targeted therapeutics in the fields of cosmetics and anti-aging medicine.
The leukaemia drug Gleevec (imatinib mesilate) was found to reverse gray hair 10 years ago:http://news.bbc.co.u...lth/2180244.stmhttp://pmid.us/12167692http://pmid.us/22052279